Last reply 2 weeks ago
Lemtrada and existing hyperthyroidism

Hi everyone

I’ve recently been in touch with my MS team regarding persistent internal, and sometimes external, tremor. We think it’s linked to anxiety, but it might also indicate hyperthyroidism, especially as I’ve had concurrent issues with irregular heartbeat.

Can I ask whether anyone taking Lemtrada had pre-existing hyperthyroidism or other thyroid issues? If so, whether they have developed thyroid autoimmunity?

Thanks

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 weeks ago

@beefree , can I assume that your monthly blood tests have no indication of Hyperthyroidism?


beefree
3 weeks ago

Thanks @stumbler, I don’t have monthly blood tests. I see my MS nurse every three months. My neurologist suggested we explore it further.

Keen to hear from those on Lemtrada, or considering Lemtrada, with pre-existing hyperthyroidism.


stumbler
3 weeks ago

@tracyd, can you add your experience to this? Thanks.


tracyd
3 weeks ago

@beefree
There are a number of people with Hyper in the 2 Facebook groups who were pre-existing with the condition before Lem.
Graves’ disease / hyperthyroidism and the tremors / heart rate are well established combinations, add in the stress of Lemtrada the thought of the unknown and it’s going to add layers of anxiety on top, stress, and bang the MS stuff goes wild.

Whatever you do to find your calm, the happy place is my recommendation.

For me that’s watching my dogs do zoomies and chase balls, having good food, reading a nice G&T

If you need to talk, drop me a PM xxx


bernadette
3 weeks ago

any of the drugs you are can lead to side effects, I had hand tremors when on Copaxone, was told that it was not anything to do with it, my thyroid levels were fine (that was checked too as i had hair loss) Tremor stopped in less than 24 hours after stopped Copaxone.
If you’re anxious beta blockers are great for helping with that and steadying your heartbeat.
Meditation too.
good luck x


beefree
2 weeks ago

Thanks so much @stumbler, @tracyd and @bernadette for your helpful responses.

The tremors are my most aggravating symptom, and for some reason always worse at night. I’m desperate to do something about it. I’m thinking about giving acupuncture a go, for some reason I feel that it might be a good therapeutic option.

I take your point @bernadette that every treatment has side effects. I can’t quite move away from Lemtrada because my instinct is to run at things, and so I’d take the risk with it. But I also feel very lucky to have a superb neurologist who I trust completely, who has advised that we don’t need to go to the extreme of Lemtrada. Interestingly I also have hair loss since starting my Tecfidera, although my tremors precede starting treatment so I don’t think they’re the result of the medication.

Thanks again everyone.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.